Alert archive / Texas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 85, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 17, 1995, 2:35 AM CDT for Armstrong County, Texas. It was in force for 55 min.
The area
The counties it named.
The facts
- Issued
- May 17, 1995, 2:35 AM CDT (07:35 UTC)
- Expired
- May 17, 1995, 3:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Armstrong County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2166 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 9:02 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, May 16, 9:02 PM CDT, 5 hours 33 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 900 PM CDT TUE MAY 16 1995 JUST COORDINATED WITH SELS AND HAVE DECIDED TO CANCEL TOR WATCH. ALL STORMS HAVE VACATED THE PNHDLS. HWVR...MORE STORMS TNGT LOOKING EVEN MORE FAVORABLE. BLV THESE STORMS WILL DVLP/MOVE INTO AREA AFT MIDNIGHT WHEN SHRTWV APPROACHES. NOTE THAT AMA DEW POINT HAS RISEN INTO THE UPR 60S...NOT BAD FOR THIS PART OF THE COUNTRY. .AMA..*.NONE. .OK...NONE. SP
In the hours before
Special weather statement, May 16, 9:09 PM CDT, 5 hours 26 minutes before
OKZ001>003-TXZ001>020-170300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 907 PM CDT TUE MAY 16 1995 THE TORNADO WATCH FOR THE EASTERN TEXAS AND OKLAHOMA PANHANDLES HAS BEEN CANCELLED. THE THUNDERSTORMS HAVE DISSIPATED OR MOVED EAST OF THE PANHANDLES. THE AIRMASS REMAINS VERY UNSTABLE AND MORE SEVERE THUNDERSTORMS MAY DEVELOP IN THE PANHANDLES AFTER MIDNIGHT WHEN A STRONG UPPER LEVEL DISTURBANCE APPROACHES. RESIDENTS IN THEL PANHANDLES SHOULD REMAIN ALERT FOR POSSIBLE REDEVELOPMENT OF THUNDERSTORMS. SP
Local storm report, May 16, 9:34 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
930 PM CDT TUE MAY 16 1995
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
803 PM 2 W BEAVER TX PEA TO GOLFBALL SIZE
05/16/95 BEAVER HAIL REPORTED BY SPOTTER
809 PM BOOKER TX NICKEL TO QUARTER SIZE
05/16/95 LIPSCOMB HAIL IN BOOKER REPORTED
BY STORM SPOTTER
810 PM BOOKER TX DIME SIZE HAIL IN BOOKER
05/16/95 LIPSCOMB REPORTED BY HAM OPERATOR
811 PM BEAVER TX GOLFBALL SIZE HAIL
05/16/95 BEAVER REPORTED IN BEAVER
812 PM 10 S BOOKER TX QUARTER SIZE HAIL
05/16/95 LIPSCOMB REPORTED BY SHERIFFS
OFFICE
841 PM 5 N DARROUZETT TX QUARTER SIZE HAIL
05/16/95 BEAVER REPORTED BY BEAVER EOC
COBBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:08 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 67 min |
| May 16, 8:04 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 41 min |
| May 17, 1:18 AM CDT | Severe Thunderstorm Warning | AMA | Parmer | 57 min |
| May 17, 1:40 AM CDT | Severe Thunderstorm Warning | AMA | Castro | 65 min |
| May 17, 1:55 AM CDT | Severe Thunderstorm Warning | AMA | Swisher | 65 min |
| May 17, 2:18 AM CDT | Severe Thunderstorm Warning | AMA | Randall | 57 min |
| May 17, 2:26 AM CDT | Severe Thunderstorm Warning | AMA | Potter | 64 min |
| May 17, 2:38 AM CDT | Severe Thunderstorm Warning | AMA | Carson | 67 min |
| May 17, 2:48 AM CDT | Tornado Warning | AMA | Armstrong | 42 min |
| May 17, 3:06 AM CDT | Severe Thunderstorm Warning | AMA | Randall, Swisher | 54 min |
| May 17, 3:14 AM CDT | Severe Thunderstorm Warning | AMA | Gray | 52 min |
| May 17, 3:28 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 25 min |
| May 17, 2:01 PM CDT | Tornado Warning | AMA | Lipscomb, Ochiltree | 29 min |
| May 16, 8:10 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 50 min |
| May 17, 2:27 PM CDT | Tornado Warning | AMA | Beaver | 33 min |
| May 17, 3:19 PM CDT | Tornado Warning | AMA | Beaver | 11 min |
| May 17, 3:52 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 68 min |
| May 17, 4:31 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 44 min |
| May 17, 12:39 AM CDT | Severe Thunderstorm Warning | AMA | Roosevelt | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.